Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 31, NWS Northern Indiana

April 30, 2011

NWS Northern Indiana issued this small craft advisory at Apr 30, 2011, 4:40 AM EDT. It took effect at Apr 30, 2011, 8:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 4:40 AM EDT (08:40 UTC)
In effect from
Apr 30, 2011, 8:00 AM EDT
Expired
May 1, 2011, 4:44 AM EDT
In force
21 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WHUS73 KIWX 300840
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EDT SAT APR 30 2011

LMZ043-046-301645-
/O.NEW.KIWX.SC.Y.0031.110430T1200Z-110501T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM EDT SUNDAY. 

* WINDS: SOUTHEAST INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS. WINDS VEERING TO THE SOUTHWEST AFTER MIDNIGHT. 

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
506 
WHUS73 KIWX 301419
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 AM EDT SAT APR 30 2011

LMZ043-046-302230-
/O.CON.KIWX.SC.Y.0031.000000T0000Z-110501T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1019 AM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

* WINDS: SOUTHEAST 15 TO 25 KNOTS... SOME GUSTS TO 35 KNOTS THIS AFTERNOON.
  WINDS VEERING TO THE SOUTHWEST AFTER MIDNIGHT.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
851 
WHUS73 KIWX 301959
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EDT SAT APR 30 2011

LMZ043-046-010400-
/O.CON.KIWX.SC.Y.0031.000000T0000Z-110501T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
359 PM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

* WINDS: SOUTHEAST TO 30 KNOTS VEERING SOUTHWEST 10 TO 20 KNOTS
  TONIGHT. 

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
239 
WHUS73 KIWX 010218
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 PM EDT SAT APR 30 2011

LMZ043-046-011000-
/O.CON.KIWX.SC.Y.0031.000000T0000Z-110501T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1018 PM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

* WINDS: SOUTHEAST TO 30 KNOTS VEERING SOUTHWEST 10 TO 20 KNOTS 
  TONIGHT. 

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
920 
WHUS73 KIWX 010844
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 AM EDT SUN MAY 1 2011

LMZ043-046-010945-
/O.CAN.KIWX.SC.Y.0031.000000T0000Z-110501T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
444 AM EDT SUN MAY 1 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED OVER FAR
SOUTHEAST LAKE MICHIGAN...THEREFORE...THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 4:24 AM EDT, 16 minutes earlier.

Area forecast discussion, Apr 30, 4:24 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 AM EDT SAT APR 30 2011

.SHORT TERM...
TODAY THROUGH SUNDAY NIGHT...A SURFACE HIGH PRESSURE AREA WAS OVER
OHIO EARLY THIS MORNING WITH RETURN FLOW JUST BEGINNING OVER THE
FORECAST AREA. SURFACE WINDS WILL INCREASE TODAY WITH DAYTIME
HEATING AND AS THE SURFACE PRESSURE GRADIENT TIGHTENS. BUFKIT
MOMENTUM TRANSFER INDICATES WIND GUSTS OVER THE NORTHWEST HALF OF
THE FORECAST AREA BETWEEN 30 AND 40 MPH...ALTHOUGH EXPECT SUSTAINED
WINDS TO REMAIN UNDER 30 MPH. A COLD FRONT WILL APPROACH THE AREA
TONIGHT. MOISTURE FLUX SHOULD INCREASE FROM THE SOUTHWEST AHEAD OF
THE FRONT. KEPT SHOWERS LIKELY WITH A CHANCE FOR THUNDER OVERNIGHT.
BULK SHEAR IS IMPRESSIVE...BUT STABILITY/CAPE VERY IS LIMITED. FOR
SUNDAY AND SUNDAY NIGHT...PREFER THE ECMWF HANDLING OF THE SECOND
SHORTWAVE EJECTING FROM THE SW CONUS. WATER VAPOR SHOWS AN
IMPRESSIVE SIGNATURE UPSTREAM. HAVE ADJUSTED THE TIMING OF THE
SHOWERS AND STORMS SUNDAY AND SUNDAY NIGHT IN THIS REGARD.
OTHERWISE...KEPT TEMPS WARM TODAY...PREFERRING THE GFS/MAV OVER THE
COLDER NAM/MET. THE ECMWF HAS 850 MPH TEMPS RISING TO NEAR 12C OVER
WESTERN AREAS.

&&

.LONG TERM...

SURFACE COLD FRONT IS EXPECTED TO BE EAST OF THE AREA AT BEGINNING
OF THE LONG TERM PERIOD ON MONDAY. WAVE OF LOW PRESSURE RIDING ALONG
THIS BOUNDARY SUNDAY NIGHT WILL BE MOVING AWAY BUT BACK EDGE OF PCPN
COULD LINGER DURING THE FIRST PART OF MONDAY IN THE FAR SOUTHEAST.
COLD FRONT WILL BEGIN TO STALL OVER THE SOUTHERN OHIO AND TN VALLEY
AS IT BECOMES ALIGNED WITH MID LEVEL FLOW. SEVERAL WEAK DISTURBANCES
ARE PROGGED TO RIDE ALONG THIS BOUNDARY AS MID LEVEL TROUGH REMAINS
OVER THE GREAT LAKES AND SLOWLY CROSSES OUR AREA ON TUESDAY. THERE
IS SOME CONCERN FOR SHRA DEVELOPMENT OVER THE AREA WITH THIS TROUGH
AND ANY SURFACE WAVE ALONG FRONT TUESDAY INTO TUESDAY NIGHT. MODELS
HINTING AT THIS BUT ALSO SHOWING SURFACE HIGH PRESSURE BUILDING
ACROSS OUR AREA AND FRONT WELL TO OUR SOUTHEAST. QPF PROGS LOOKS
OVERDONE ON NORTHERN PERIPHERY GIVEN THE DRIER AIR MOVING IN WITH
HIGH. WILL LEAVE POPS OUT OF FORECAST FOR NOW ON MONDAY NIGHT INTO
TUESDAY BUT THIS WILL NEED TO BE WATCHED WITH RESPECT TO ACTUAL
FRONTAL POSITION AND MID LEVEL TROUGH.

SHORT WAVE RIDGING MOVES IN FOR WEDNESDAY WITH HIGH PRESSURE AT
SURFACE AND WHAT LOOKS TO BE A PLEASANT DAY. TIMING ISSUES CONTINUE
WITH NEXT SHORT WAVE AND COLD FRONT WITH ECMWF NOW BEING FASTER THAN
PRIOR RUNS WHILE GFS SLOWER. KEPT POPS IN FOR THURSDAY NIGHT INTO
FRIDAY AS THURSDAY NIGHT LOOKS TO BE BEST PERIOD FOR PCPN. COULD SEE
NEED FOR POPS INTO THURSDAY AFTERNOON IF FASTER TIMING PANS OUT.

TEMPS GENERALLY BELOW NORMAL THROUGH THE PERIOD WITH NORTHERLY FLOW
AND 850MB TEMPS DROPPING BELOW 0C AT TIMES. WITH HIGH PRESSURE
MOVING IN COULD SEE A COUPLE NIGHTS WELL INTO THE 30S WITH FROST
POSSIBLE BUT THIS REMAINS DEPENDENT ON AMOUNT OF CIRRUS CANOPY ON
NORTH SIDE OF FRONT SO KEPT TEMPS IN MID TO UPPER 30S.

&&

.AVIATION...
SURFACE HIGH PRESSURE OVER LAKE ERIE AT THE START OF THE PERIOD
WILL MOVE EAST AS A COLD FRONT APPROACHES FROM THE WEST. AT THE
ONSET...CONDITIONS WERE VERY DRY IN THE LOWER LEVELS...ALTHOUGH
HIGH CLOUDS WERE TOPPING THE UPSTREAM UPPER RIDGE AND WERE MOVING
INTO THE AREA. HAVE KEPT CONDITIONS VFR THIS TAF PERIOD WITH
SOME SHOWERS MOVING INTO NORTHERN INDIANA AHEAD OF THE FRONT. THE
PRESSURE GRADIENT WILL TIGHTEN TODAY AS THE LOW PRESSURE MOVES
EAST AND WITH DAYTIME MIXING...SO WINDS SHOULD INCREASE TO 18-20
KNOTS WITH GUSTS TO 30 KNOTS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SKIPPER
LONG TERM...LASHLEY
AVIATION...SKIPPER
Hazardous weather outlook, Apr 29, 5:09 AM EDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 AM EDT FRI APR 29 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-301000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
509 AM EDT FRI APR 29 2011 /409 AM CDT FRI APR 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

MANY AREA RIVERS REMAIN ABOVE FLOOD STAGE WITH ONGOING FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MANY AREA RIVERS WILL REMAIN IN FLOOD. PLEASE CONSULT RIVER
PRODUCTS ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS ON RIVER
FLOOD WARNINGS.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
509 AM EDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THIS WEEKEND AND
AT TIMES NEXT WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 12:02 PM EDTRiver Flood WarningIWXWilliams29 hr

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.